Thunderstorm Wind, Brewster
- When
- July 5, 3:25 PM CST
- Where
- Brewster County, Alpine Muni Arpt
- Measured
- 54 kt (62 mph)
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 30.383, -103.683
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before the first event at Jul 5, 2:39 PM CST, 46 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 339 PM CDT FRI JUL 5 2002 A WET WEEKEND MAY BE IN STORE FOR THE REGION. ON THE BIG PICTURE... THE UPPER WHICH HAS HELPED BRING THE SIGNIFICANT RAINS TO CENTRAL TX WAS STILL ORIENTED N/S FROM AROUND LAREDO TO THE WESTERN OK. ANOTHER VORT MAX ASSOCIATED WITH IT WAS SPINNING AND SLOWLY DRIFTING NW OVER THE EASTERN EDWARDS PLATEAU. ANOTHER UPPER LOW WAS PRESENT OVER NM. EARLIER THIS WEEK...IT WAS THE CUT OFF LOW THAT CAME FROM OFF THE BAJA/CA COAST. IT WAS BEING PUSHED SLOWLY EAST BY A SURGE OF SUBTROPICAL MOISTURE HEADED NE FROM 20N130W. DEWPOINTS MAINLY IN THE 60S WERE NOTED OVER MOST OF THE PLAINS LOCALITIES...WITH 50S IN THE MOUNTAINS...AND NEARING 70F JUST EAST OF THE COUNTY WARNING AREA. THIS FORECAST WILL BE A TRICKY ONE. MAINLY LEANED WITH THE AVN MODEL IN REGARDS TO PRECIP. LARGE SCALE RIDGING WILL PREVAIL OVER THE SW THROUGH THE FORECAST PERIOD. THE UPPER LEVEL LOW OVER NM WILL DRIFT EAST AND SHOULD JOIN FORCES WITH THE TX SYSTEM. THE DETAILS PORTRAYED BY THE MODELS WERE OVERALL SIMILAR. HOWEVER THE ETAS WAS TAKING THE BULK OF THE TX SYSTEM FURTHER TO THE TX PANHANDLE...WHILE THE NGM WAS MUCH WEAKER AND FURTHER SOUTH. THE AVN WAS SORT OF A COMPROMISE AND DID NOT SHOW THE NGMS OVER PRODUCTION OF PRECIP OVER THE UPSLOPE AREAS OF WEST TX/SE NM. CONSIDERING THE AMOUNTS OF RAINFALL AND PRECIP WATER AMOUNTS IN THE ATMOSPHERE...THE ETAS LOOKED TO DRY BUT SIMILAR IN QPF PLACEMENT. IT APPEARS THAT TOMORROW WILL BE THE BEST ODDS ON RECEIVING PRECIP...WITH SOME AMOUNTS HEAVY. THIS ISSUANCE... WILL HOLD OFF ON A FLASH FLOOD WATCH BUT THIS IS SOMETHING FOR LATER SHIFTS TO CONSIDER. THE HPC PRECIP BRANCH DAY-2 OUTLOOK GRAPHIC AND REASONING FOR THE REGION LOOKS INTERESTING. WATER VAPOR ANIMATION WAS SHOWING DRY SLOTTING TAKING PLACE FROM THE WESTERN BIG BEND TO NORTH/SOUTH TX/NM BORDER. THE STRONGER DAYTIME HEATING THERE COULD LEAD TO MORE CONVECTION DEVELOPING LATE THIS AFTERNOON AND DURING THE EVENING. IF STORMS FIRE...THEY COULD BECOME MARGINALLY SEVERE STORMS. STORM MOVEMENT WOULD BE EAST...AND SIMILAR TO YESTERDAY MAY HOLD TOGETHER AND REACH THE CENTRAL BASIN OVERNIGHT. HIGHER AMOUNTS OF LOWER/MIDDLE ATMOSPHERE MOISTURE AND MORE CLOUD COVERAGE...SHOULD TRIM TEMPS OVER THE NEXT COUPLE OF DAYS TO OR A BIT BELOW SEASONAL NORMS. THE EXTENDED...THE UPPER SYSTEMS WILL GRADUALLY WASH OUT AS EVEN STRONGER RIDGING BUILDS OVER THE 4-CORNERS/EASTERN GREAT BASIN. A +600 DECAMETER RIDGE AT 500MB WAS SHOWN BY THIS MORNINGS AVN AND THE EARLIER MRF OVER EASTERN UTAH WED/THU/FRI TIME RANGE. SURFACE HIGH TEMPS SHOULD WARM TO OR ABOVE SEASONAL NORMS...AND WILL RAISE TEMPS FOR THE LATER PARTS OF THE EXTENDED. EXCEPT FOR THE MOUNTAINS...WILL TRIM POPS BACK OVER THE PLAINS IN THE EXTENDED. PRELIMINARY TEMPS AND PROBABILITY OF PRECIP FOLLOW.. MAF 69/85/67/88 5573 LSA 67/84/65/87 6573 6R6 71/86/72/88 4433 MRF 61/82/62/84 5433 CNM 67/87/65/91 6553 .MAF... TX...NONE. NM...NONE. BOYD
NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-061100- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 308 PM CDT FRI JUL 5 2002 .SYNOPSIS... AN UPPER LEVEL DISTURBANCE WILL REMAIN OVER CENTRAL NEW MEXICO WHILE A MOIST AIRMASS RESIDES OVER WEST TEXAS AND SOUTHEAST NEW MEXICO. THE COMBINATION OF THE AIRMASS...THE UPPER LEVEL DISTURBANCE...AND DAYTIME HEATING WILL CONTINUE TO PROVIDE SCATTERED SHOWERS AND THUNDERSTORMS FRIDAY NIGHT. .WEATHER HAZARDS... THUNDERSTORMS AND HEAVY RAIN... SEVERE THUNDERSTORMS ARE NOT EXPECTED. HOWEVER...AN ABUNDANT SUPPLY OF MOISTURE AND SLOW MOVEMENT OF INDIVIDUAL THUNDERSTORMS WILL RESULT IN THE THREAT OF VERY HEAVY RAINS. LOCAL FLOODING OF LOW LYING AREAS...ARROYOS...AND CREEKS WILL BE POSSIBLE WITH ANY ORGANIZED THUNDERSTORM DEVELOPMENT. PONDING OF WATER WILL ALSO OCCUR ON AREA ROADWAYS. SPOTTER ACTIVATION IS NOT ANTICIPATED. 44
The national radar mosaic for the moment the first event began.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2002Every state in 2002This day in weather historyWarnings in Texas, July 2002
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5303947.